Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 9, 2001, 6:54 PM CDT for Bureau County, Henry County, Illinois. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 6:54 PM CDT (23:54 UTC)
- Expired
- Apr 9, 2001, 8:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Bureau County, IL, Henry County, IL
The radar
The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:20 PM CDT | Hail 0.75 | Manlius, IL | Penny sized hail reported by trained storm spotter. |
| Apr 9, 7:30 PM CDT | Hail 0.75 | Dover, IL | Penny sized hail reported by trained storm spotter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 092354 SVRMLI ILC011-073-100100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 654 PM CDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS NORTHEAST HENRY COUNTY IN NORTHWEST ILLINOIS * UNTIL 800 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHEAST OF HOOPPOLE...OR 15 MILES EAST OF GENESEO...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... NEW BEDFORD BY 705 PM CDT. MANLIUS BY 710 PM CDT. PRINCETON BY 735 PM CDT. DOVER BY 740 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS OR 1.75 INCHES IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTOR+M WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWESTERN ILLINOIS. HLADIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:29 AM CDT, 16 hours 25 minutes earlier.
Area forecast discussion, Apr 9, 2:29 AM CDT, 16 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 230 AM CDT SUN APR 8 2001 LINES OF THUNDERSTORMS ACROSS NW HALF FORECAST AREA OCCURRING ALONG NOSE OF H850 40 KT JET AND ALONG SURFACE WARM FRONT. WARM FRONT EXTENDED FROM SURFACE LOW OVER N CENTRAL KS NE TO NEAR DSM ALONG I-80 AND JUST N OF QUAD CITIES EAST TO NEAR SBN. KDVN 88D SHOWING A COUPLE OUTFLOW BOUNDARIES THAT WILL INTERSECT WITH MAIN LINES SOUTHERN CWA TO CONTINUE THREAT OF SEVERE STORMS OVER NEXT SEVERAL HOURS. SW FLOW ALOFT CONTINUES WITH UPPER LOW OVER PAC NW AND IMBEDDED SHORTWAVES TO MOVE OVER FORECAST AREA THROUGH MIDWEEK. FORECAST CHALLENGE WILL BE INITIAL WORDING FOR DEPARTING COMPLEX THIS MORNING AND THEN POPS FOR TUESDAY NIGHT AND WEDNESDAY EVENT. ETA HAD BEST HANDLE ON SURFACE LOW POSITION AT 06Z...BUT BLEND OF ETA AND AVN QPF GOOD FIT TO CURRENT RAIN AREA. IN UPPER LEVELS...NGM IS FASTER AND DEEPER WITH LOW TO EJECT OUT OF SW WEDNESDAY...WITH ETA AND AVN SLOWER AND FOLLOWED. LOCATION OF SURFACE LOW AND WARM FRONT WILL BE CRITICAL TO LOCATION OF PRECIP...AND FOLLOWING SLIGHTLY SLOWER ETA PLACES LOW IN SE IA BY 18Z WITH W CENTRAL IL REMAINING IN WARM SECTOR AND BEST CHANCE FOR TSRA REDEVELOPMENT IN AFTERNOON. AREAS TO NORTH AND WEST WILL WORD AS MAINLY MORNING CHANCES. FRONT PUSHES BACK SOUTH OF FORECAST AREA LATE MONDAY BEFORE NEXT LOW DEVELOPING IN EASTERN CO PUSHES IT BACK NORTH AT H850 TO BISECT FORECAST AREA AGAIN BY LATE TUESDAY. WITH SIMILAR SCENARIO TO TONIGHT...BUT MUCH STRONGER LOW LEVEL JET AND AND UPPER DIVERGENCE...WILL CONTINUE WITH LIKELY POPS WITH MENTION OF HEAVY RAINFALL TUESDAY NIGHT. MAX TEMPERATURES WILL REMAIN A TOUGH CALL WITH GUIDANCE GOING LOWER 60S NORTH TO 80 SOUTH FOR TODAY. WILL TEMPER THIS BACK SOME WITH MAINLY 60S NORTH AND 70S SOUTH BOTH TODAY AND TUESDAY AS FRONTAL POSITION WILL BE CRITICAL. .DVN... IA...NONE. IL...NONE./ MO...NONE. SHEETS
In the hours before
Special weather statement, Apr 9, 12:55 PM CDT, 5 hours 59 minutes before
IAZ067-068-091830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1255 PM CDT MON APR 9 2001 ...URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 1 PM FOR MUSCATINE AND SCOTT COUNTIES OF EAST CENTRAL IOWA...ALLOWED TO EXPIRE... AT 1255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING THAT NO ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS WHERE IN OR NEAR THE ADVISORY AREA...THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE DURING THE REST OF THIS AFTERNOON AND EVENING...WHICH COULD AGGRAVATE ANY ONGOING NUISANCE FLOODING. THERE STILL WILL BE SOME STANDING WATER ACROSS THE PREVIOUS ADVISORY AREA THIS AFTERNOON IN DRAINAGE DITCHES AND LOW LYING AREAS...DUE TO THE EARLIER HEAVY RAINS. ALSO...BE ON THE LOOKOUT FOR LINGERING HIGH WATER IN CREEKS AND SMALL STREAMS. JDH
Local storm report, Apr 9, 1:58 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM MAYSVILLE IA .5 INCH HAIL
04/09/01 SCOTT REPORTED BY PUBLIC.Local storm report, Apr 9, 3:21 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT MON APR 09 2001
...WRAP UP OF MORNING SEVERE WEATHER REPORTS 04/09/01...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 AM 4 E WEST BRANCH IA .5 INCH HAIL
04/09/01 CEDAR REPORTED BY STORM
SPOTTER.
0840 AM LIME CITY IA .75 INCH HAIL
04/09/01 CEDAR EVENT DURATION 4
MINUTES. REPORTED BY
STORM SPOTTER.
0900 AM WALCOTT IA .5 INCH HAIL
04/09/01 SCOTT
0915 AM MAYSVILLE IA .5 INCH HAIL
04/09/01 SCOTT REPORTED BY PUBLIC.Local storm report, Apr 9, 5:34 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0513 PM GALVA IL .88 INCH HAIL
04/09/01 HENRY REPORTED BY STORM
SPOTTER.
0515 PM GALVA IL 1 INCH HAIL
04/09/01 HENRY COVERING THE GROUND.
REPORTED BY STORM
SPOTTER.
0517 PM GALVA IL 1.75 INCH HAIL
04/09/01 HENRY PING PONG BALL TO GOLF
BALL SIZED HAIL.
REPORTED BY STORM
SPOTTER.Local storm report, Apr 9, 5:37 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM GALVA IL 1.75 INCH HAIL
04/09/01 HENRY HEAVY GOLF BALL HAIL
CONTINUING. REPORTED BY
EMERGENCY MANAGEMENT.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:17 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 43 min |
| Apr 9, 6:12 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.